Risk of therapy-related myelodysplastic syndrome/acute leukemia following high-dose therapy and autologous bone marrow transplantation for non-Hodgkin's lymphoma

C. Hosing, M. Munsell, S. Yazji, B. Andersson, D. Couriel, M. de Lima, M. Donato, J. Gajewski, S. Giralt, M. Körbling, T. Martin, N. T. Ueno, R. E. Champlin, I. F. Khouri

Research output: Contribution to journalArticle

57 Scopus citations

Abstract

Background: Several recent reports have suggested that patients with non-Hodgkin's lymphomas (NHL) who undergo autologous stem cell transplantation (ASCT) are at increased risk of developing therapy-related myelodysplastic syndrome (tMDS) and acute myelogenous leukemia (tAML). Patients and methods: We analyzed 493 patients with NHL who underwent ASCT at The University of Texas M.D. Anderson Cancer Center between January 1990 and August 1999. Results: With a median follow-up time of 21 months after HDT, 22 patients developed persistent cytopenia in at least one cell line with morphologic or cytogenetic evidence of tMDS or tAML. Univariate analysis identified prior fludarabine therapy, bone marrow involvement with lymphoma, and total body irradiation (TBI) as significant risk factors for the development of tMDS/tAML (P

Original languageEnglish (US)
Pages (from-to)450-459
Number of pages10
JournalAnnals of Oncology
Volume13
Issue number3
DOIs
Publication statusPublished - 2002
Externally publishedYes

    Fingerprint

Keywords

  • Autologous transplantation
  • Leukemia
  • non-Hodgkin's lymphoma
  • Therapy-related acute myelogenous
  • Therapy-related myelodysplasia

ASJC Scopus subject areas

  • Oncology
  • Cancer Research

Cite this